MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 6000 C501 MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 6000 C501 MODULE; CLINICAL CHEMISTRY ANALYZER
Model Number C501
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant results for 2 patient urine samples tested for albt2 tina-quant albumin gen.2 (albt2) on a cobas 6000 c (501) module.Patient 1 initial result was 63.3 mg/l.This result was not consistent with other results for the sample so the laboratory repeated the sample on a different analyzer (method unknown) and the result was "normal." on (b)(6) 2022 the sample was repeated twice on the c501 module with results of 0.3 mg/l with a data flag.Another result from the sample was provided of 20.4 mg/l.This result was reported outside of the laboratory.Patient 2 initial result was 23 mg/l.The sample was repeated twice with results of 14 mg/l and 22 mg/l.It is not clear which results are believed to be correct.The albt2 reagent lot number is 59240101 with an expiration date of 30-sep-2023.
 
Additional Manufacturer Narrative
The field service engineer (fse) did not find a cause for the issue.Frequent calibration alarms were observed.Qc shows imprecision with extremely high results.No issues were identified on the alarm trace data.The investigation is ongoing.
 
Additional Manufacturer Narrative
Discrepant results were provided for an additional patient urine sample (patient 3): on (b)(6) 2022 the initial albt2 result was 31 mg/l.The repeat result was 3 mg/l.The investigation is ongoing.
 
Additional Manufacturer Narrative
The field service engineer (fse) replaced the gear pump head on (b)(6) 2022.On (b)(6) 2022 discrepant results were provided for an additional patient urine sample (patient 4): the initial albt2 result was 64.5 mg/l.The sample was repeated twice with results of 1.6 mg/l with a data flag and 1.8 mg/l with a data flag.The repeat results were believed to be correct.The investigation is ongoing.
 
Additional Manufacturer Narrative
The field service engineer (fse) found that the valve of the main water tank had been closed by accident and remained closed during the routine operation of the instrument.This caused damage to the water pump which caused the sample probes to not be cleaned sufficiently causing the high albt2 results.The customer may not have opened the valve after cleaning the black water tank after monthly operator maintenance.The issue was resolved by replacing the main water pump and opening the closed valve.The customer has not complained of any further issues.

Brand Name
COBAS 6000 C501 MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15914798
Report Number1823260-2022-03850
Device Sequence Number4348017
Product Code JJE
UDI-Device Identifier04015630920587
UDI-Public04015630920587
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC501
Device Catalogue Number04745914001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer12/09/2022
12/30/2022
01/26/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/22/2022
01/13/2023
02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient SexMale